Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 20, 2011, 4:12 PM EDT for Palm Beach County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2011, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 20, 2011, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 91 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2452 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
150 WWUS82 KMFL 202012 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 412 PM EDT MON JUN 20 2011 FLZ067-202045- INLAND PALM BEACH COUNTY FL 412 PM EDT MON JUN 20 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 445 PM EDT * AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES WEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...AND WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... RURAL SOUTHERN PALM BEACH COUNTY RURAL CENTRAL PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. FREQUENT LIGHTNING...GUSTY WINDS UP TO 45 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2635 8034 2637 8056 2653 8052 2653 8033 TIME...MOT...LOC 2011Z 206DEG 7KT 2644 8044 $$ 85-GIBBS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 20, 2:37 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 20, 2:37 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 237 PM EDT MON JUN 20 2011 .DISCUSSION...SUBSIDENCE SEEMS TO BE WINNING OUT SO FAR THIS AFTERNOON WITH NOT AS MUCH COVERAGE AND STORMS NOT BEING ABLE TO BECOME STRONG TO SEVERE. WATER VAPOR AND RUC ANALYSIS SHOWED THE UPPER LEVEL RIDGE SHIFTING TO THE EAST AND DRY AIR BEING PUSHED DOWN THE PENINSULA TOWARDS THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING HOURS BEFORE DIMINISHING. MID/UPPER LEVEL HIGH PRESSURE RIDGE WILL CONTINUE TO SHIFT JUST TO THE NORTH OF THE REGION TONIGHT AND UPPER LEVEL WINDS WILL CONTINUE TO VEER TO THE EAST. A LITTLE LESS MOISTURE IS EXPECTED ON TUESDAY WITH PWATS AROUND 1.7 INCHES. THERE WILL BE MORE SUBSIDENCE ALOFT AND WITH A MORE EASTERLY FLOW...EXPECT LESS CONVECTION THAN TODAY ACROSS THE REGION AND FOR MOST STORMS TO MOVE TOWARDS THE INTERIOR WEST AND GULF COAST. THE UPPER LEVEL RIDGE WILL START TO FEEL THE AFFECTS OF LOW PRESSURE MOVING THROUGH THE MIDWEST ON WEDNESDAY...BUT NOT ENOUGH TO SHIFT THE HIGH OUT OF THE REGION. SO WEDNESDAY WILL BE MUCH LIKE TUESDAY WITH NEAR NORMAL TO ABOVE NORMAL TEMPERATURES AND 30 POPS ACROSS THE INTERIOR WEST AND GULF COAST. THE UPPER LEVEL RIDGE WILL START TO SHIFT TO THE EAST ON THURSDAY AS AN UPPER TROUGH DIGS DOWN INTO THE SOUTHEAST. MOISTURE IS EXPECTED TO INCREASE WITH PWATS UP TO NEAR 2 INCHES. WITH THE UPPER LEVEL RIDGE PUSHED OUT OF THE WAY...A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED ACROSS THE REGION THURSDAY THROUGH THE WEEKEND. && .AVIATION...ISSUED PREVIOUSLY FOR 18Z TAFS...SHOWERS AND A FEW THUNDERSTORMS CONTINUE FROM HST TO TMB AND THIS AREA IS MOVING SLOWLY EAST- NORTHEAST. MEANWHILE ACTIVITY IS DEVELOPING IN SE PALM BEACH COUNTY. GIVEN THIS AND ALL OF THE STORM OUTFLOW BOUNDARIES...KEPT VCTS ALL TERMINALS EXCEPT KAPF WHERE THE GULF BREEZE IS ALREADY WELL INLAND. INCLUDED TEMPO OF TSRA FOR 18-20Z FOR KTMB...KMIA AND KOPF GIVEN LATEST RADAR TRENDS. ANY STORM COULD BRING BRIEF IFR TO THE TERMINALS BUT DURATION SHOULD BE LESS THAN 20 MIN. ALSO...GUSTY AND VARIABLE WINDS OF 30+ KT ARE POSSIBLE IN THE STRONGER CELLS. /GREGORIA && .MARINE...HIGH PRESSURE WILL CONTINUE TO PROVIDE MAINLY LIGHT TO MODERATE WINDS THROUGH MID WEEK. SEAS TO REMAIN GENERALLY 3 FEET OR LESS, BEFORE PERHAPS GRADUALLY INCREASING THURSDAY AND BEYOND. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY FOR THE ATLANTIC WATERS, MAINLY DURING THE OVERNIGHT AND MORNING HOURS. && .FIRE WEATHER...MINIMUM RH WILL REMAIN ABOVE CRITICAL THRESHOLDS THOUGH THE WEEK, ALTHOUGH MAY BRIEFLY FALL JUST BELOW 40 PERCENT EACH AFTERNOON THROUGH WEDNESDAY, MAINLY INTERIOR SECTIONS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 91 77 89 / 20 10 10 10 FORT LAUDERDALE 77 91 80 90 / 20 10 10 20 MIAMI 77 91 78 89 / 20 20 10 20 NAPLES 74 92 76 92 / 30 30 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...84/AK AVIATION/RADAR/FIRE...57/DG
Hazardous weather outlook, Jun 20, 2:24 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 224 PM EDT MON JUN 20 2011 FLZ063-066>075-168-172>174-210400- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 224 PM EDT MON JUN 20 2011 ...A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE INTERIOR/EAST COAST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EARLY EVENING, FOCUSING ACROSS THE INTERIOR AND ACROSS THE WESTERN SUBURBS OF THE MIAMI AND FORT LAUDERDALE METROPOLITAN AREAS. A FEW THUNDERSTORMS ACROSS THESE AREAS COULD BECOME STRONG TO SEVERE, CONTAINING STRONG WIND GUSTS, LARGE HAIL AND FREQUENT LIGHTNING STRIKES. STORMS WILL PRODUCE TORRENTIAL RAINFALL AS WELL. WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS TO AROUND 60 MPH. HAIL: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL TO AROUND QUARTER SIZE. FLOODING: SLOW MOVING THUNDERSTORMS WITH TORRENTIAL RAINS WILL POSE A RISK FOR ISOLATED STREET FLOODING THIS AFTERNOON AND EVENING. TEMPERATURES: HEAT INDEX VALUES WILL PEAK BETWEEN 100 AND 104 DEGREES ACROSS SOUTH FLORIDA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Jun 20, 1:43 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
143 PM EDT MON JUN 20 2011
FLZ075-201815-
MAINLAND MONROE FL
143 PM EDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MAINLAND MONROE COUNTY
* UNTIL 215 PM EDT
* AT 139 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF LOOP ROAD EE CENTER...AND
MOVING NORTHWEST AT 5 MPH.
* THE STORM WILL AFFECT...
RURAL NORTHERN MAINLAND MONROE COUNTY
AND SURROUNDING COMMUNITIES.
GUSTY WINDS OF AROUND 45 MPH...DIME-SIZED HAIL...TORRENTIAL
DOWNPOURS AND OCCASIONAL LIGHTNING STRIKES ARE EXPECTED WITH THIS
STORM. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2580 8096 2575 8087 2563 8087 2555 8099
2578 8120
TIME...MOT...LOC 1742Z 133DEG 4KT 2567 8100
GREGORIASpecial weather statement, Jun 20, 3:53 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 353 PM EDT MON JUN 20 2011 FLZ067-068-202030- INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL 353 PM EDT MON JUN 20 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PALM BEACH COUNTY * UNTIL 430 PM EDT * AT 348 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTH OF LION COUNTRY SAFARI. THIS STORM WAS WAS NEARLY STATIONARY. FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2690 8026 2676 8011 2664 8030 2672 8040 TIME...MOT...LOC 1953Z 180DEG 0KT 2683 8038 85-GIBBS
Special weather statement, Jun 20, 4:10 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 410 PM EDT MON JUN 20 2011 FLZ066-070-202045- HENDRY FL INLAND COLLIER COUNTY FL 410 PM EDT MON JUN 20 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN HENDRY COUNTY EAST CENTRAL COLLIER COUNTY * UNTIL 445 PM EDT * AT 406 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BIG CYPRESS SEMINOLE INDIAN RESERVATION... AND MOVING NORTHWEST AT 15 MPH. * THE STORM WILL AFFECT... BIG CYPRESS SEMINOLE INDIAN RESERVATION... AND SURROUNDING COMMUNITIES. FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2633 8115 2644 8092 2625 8088 2618 8098 TIME...MOT...LOC 2009Z 153DEG 13KT 2627 8097 85-GIBBS
Special weather statement, Jun 20, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 412 PM EDT MON JUN 20 2011 FLZ067-202045- INLAND PALM BEACH COUNTY FL 412 PM EDT MON JUN 20 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 445 PM EDT * AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES WEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...AND WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... RURAL SOUTHERN PALM BEACH COUNTY RURAL CENTRAL PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. FREQUENT LIGHTNING...GUSTY WINDS UP TO 45 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2635 8034 2637 8056 2653 8052 2653 8033 TIME...MOT...LOC 2011Z 206DEG 7KT 2644 8044 85-GIBBS
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:09 AM EDT | Special Marine Warning | MFL | 51 min | |
| Jun 20, 9:19 AM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Jun 20, 9:41 AM EDT | Special Marine Warning | MFL | 56 min | |
| Jun 20, 10:06 AM EDT | Special Marine Warning | MFL | 54 min | |
| Jun 20, 10:22 AM EDT | Special Marine Warning | MFL | 37 min | |
| Jun 20, 1:43 PM EDT | Special Weather Statement | MFL | Monroe | 32 min |
| Jun 20, 3:53 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Jun 20, 4:10 PM EDT | Special Weather Statement | MFL | Hendry | 35 min |
| Jun 20, 4:56 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Jun 20, 5:02 PM EDT | Special Marine Warning | MFL | 43 min | |
| Jun 20, 7:00 PM EDT | Special Weather Statement | MFL | Glades | 30 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.